MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM QUATTRO CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM QUATTRO CATHETER; CENTRAL VENOUS CATHETER
Model Number 8700-0657
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/10/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that during patient use the quattro catheter may have a leak.The patient was admitted to the emergency room (er).Ivtm (intravenous temperature management) therapy was started.A quattro catheter was inserted into the patient.The insertion was smooth, without issue.Shortly after the treatment started the er staff noticed that 1.5 liters of saline was gone from the saline bag.There was no fluid on the floor or under the patient.No patient sequelae was reported.No additional information was provided.Note: the infusion of a 500 ml bag of saline into a patient would not present a serious injury to a person with functioning fluid balance physiology.The response would be the loss of the fluid via increased urine output.
 
Event or Problem Description
It was reported that during patient use the quattro catheter may have a leak.The patient was admitted to the emergency room (er).Ivtm (intravenous temperature management) therapy was started.A quattro catheter was inserted into the patient.The insertion was smooth, without issue.Shortly after the treatment started the er staff noticed that 1.5 liters of saline was gone from the saline bag.There was no fluid on the floor or under the patient.No patient sequelae was reported.No additional information was provided.
 
Additional Manufacturer Narrative
An icy catheter was returned to zoll (b)(4) for evaluation.A visual inspection found no visual discrepancies or issues.All lumens flushed as intended.No leaks were noticed during flushing.The returned catheter was connected to a pressurized inflation device.When the catheter was pressurized up to 40 psi, and a leak was noted on the distal balloon.A cut was noted on the balloon.Evaluation of the returned devices confirmed the customer reported issue as an icy catheter leaked at the distal balloon.The probable cause for the customer reported issue was due to user mishandling, including, but not limited to damage during device operation.There was no patient injury or death attributable to the catheter.
 
Additional Manufacturer Narrative

Brand Name
ZOLL IVTM QUATTRO CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key5638906
Report Number3010617000-2016-00312
Device Sequence Number880213
Product Code NCX
UDI-Device Identifier00849111075121
UDI-Public00849111075121
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/24/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8700-0657
Device Catalogue Number8700-0657-01
Device Lot Number58851
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/11/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date05/06/2016
Supplement Report FDA Received Date06/23/2016
06/24/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1